reSITE 2019 REGENERATE

September 19-21, 2019 | reSITE's Flagship Global Forum Tackled Urban Regeneration. Winner of the Best Event of the Year 2018

Select Your Ticket

1200+

50 +

New

8th

Guests

Speakers

Event Format

Edition

REGENERATE explores both the rebirth of cities and the generations of people living within.
Greg Lindsay, Guest Curator of reSITE
  • How will we make room for families by remaking the city at every scale — from the mega-redevelopment of brownfields to restoring neighborhoods?
  • How should we balance expansion with heritage?
  • How are young mayors grappling with unaffordability and redevelopment?
  • Which startups are transforming the city itself into a generator to stave off climate change?
  • And which architects are imagining new ways of living, working and playing for children and families?
  • REGENERATE will bring together a new generation of leaders on climate, energy, health, and mobility — as well as design and public policy — to discuss creating cities for young and old alike.

reSITE 2019 REGENERATE Teaser


Truly one of the best conferences I attended in the last years.
Mirik Milan, Night Mayor of Amsterdam

reSITE is one of the most important conversations of its kind.
Citylab

#reSITE2019

REGENERATE will bring together thought leaders, mayors, architects, planners, investors, artists and activists from around the world, and more to reSITE's flagship global forum.

Powered by the minds behind Manifesto Market.

Program

Wednesday September 18

19:00 | DRN Top Floor Old and New, Redeveloping Historic Buildings | 60 min João Santa-Rita, Partner (Santa-Rita & Associados Lisbon, PT)

Thursday September 19

8:00 - 9:30 Registration. Remember to check your App!
8:30 | Dome Stage Yoga session REGENERATE Yourself
9:30 | Main Stage Welcome Address | 15 min Martin Barry, Founder & Chairman (reSITE) Prague, CZ
9:45 | Main Stage Keynote & Conversation | 30 min Ravi Naidoo, Founder (Design Indaba) Cape Town, ZA

Opening Block Not-So-Smart Cities
For a decade, “smart cities” have been an article of faith in urban regeneration. Build a new district, just add sensors and cameras, and profit from the data collected from residents. But resistance to this model is building. In Toronto, Alphabet’s Sidewalk Labs has met stiff opposition to its plans to build a private city-within-the-city. Meanwhile, in the Netherlands, the Brainport Smart District is pursuing a different approach in which residents own and control their data. And the company more governments turn to than any architecture or technology firm to design their smart cities is the consultancy McKinsey. Are “smart cities” really about building better cities, or different aims completely?

Morning Block Gardens in the Machine
In contrast to cities, natural ecosystems are perceived as self-regulating and self-healing, able to regenerate themselves after disasters. What can the urban world learn from nature — to which it is typically seen as being opposed — and how can we “rewild” our cities? From renewable energy to biomimicry to new types of infrastructure designed to co-exist (rather than resist) nature, how will we regenerate our cities in the Anthropocene Era?
11:20 | Main Stage Lecture | 10 min Stanislav Chvála, CEO  (Nano Energies) Prague, CZ
11:30 | Main Stage Lecture | 15 min Chris Precht, Co-founder (Precht) Pfarrwerfen, AT
11:55 | Main Stage Lecture | 15 min Ilias Papageorgiou, Founder (PILA) GR/US
12:10 | Main Stage Block Discussion | 20 min Stanislav Chvála, CEO  (Nano Energies) Prague, CZ
12:30 | Main Stage Shared Cities: Creative Momentum | 5 min Stefanie Heublein, Project Manager (Shared Cities: Creative Momentum) Prague,CZ
12:35 | Main Stage Regenerating brownfields for tomorrow | Panel Discussion | 20 min David Chisholm, Partner (CMC Architects) Prague, CZ
12:55 - 14:00 Lunch

13:30 | Live Mic Stage by Shared Cities In Conversation with: Ravi Naidoo, Founder (Design Indaba) Cape Town, ZA
13:45 | Live Mic Stage by Shared Cities In Conversation with: Artur Celiński, Vice-Editor in Chief (Magazyn Miasta) Warsaw, PL
14:00 | DOME STAGE | Czech language only Dieta pro planetu: Low Carb, High Volt Nano Energies | Break-out Session
Dýchá, šumí, hučí, zvoní, rozpíná se, kope a nikdy nespí. Naše planeta potřebuje hodně energie, ale v posledních letech ji nekrmíme zrovna zdravými věcmi – spálené uhlí, plastová voda a dezerty z odpadků. Jak dostat Zemi do rovnováhy, aby to s námi dlouho vydržela? Pojďme společně s architekty, inovátory a energetiky hledat tu nejlepší dietu pro naši planetu. Málo karbonu a hodně zelených voltů. Jste kreativní a baví vás urbanismus, ale o energetice nic nevíte? Tak to jste tu správně. Přidejte se k našemu workshopu a společně vymyslíme, jak zužitkovat, vyrábět, sdílet a obnovovat elektřinu ve městě jako je Praha. Připravíme recepty, které můžete zkusit hned zítra.
Afternoon Block Make No Little Plans
Urban mega-redevelopment projects are typically fraught, all-too-often producing sterile, cookie-cutter districts or stalling during economic downturns. What have we learned about the near-impossible — and absolutely necessary — art of building new pieces of cities from scratch? How do we make a place urban long before the foundations are dug? And what stories do they tell about the cities they belong to?
14:15 | Live Mic Stage by Shared Cities In Conversation with: Ilias Papageorgiou, Founder (PILA) GR/US
14:20 | Main Stage Conversation | 20 min Inês de Medeiros, Mayor (City of Almada) Almada, PT
14:30 | Live Mic Stage by Shared Cities In Conversation with: Eva Jiřičná, Founder and Director (AI - DESIGN) London, UK
Co-hosted by Central Group
14:40 | Main Stage Conversation | 20 min Matúš Vallo, Mayor (City of Bratislava) Bratislava, SK
15:20 | DOME STAGE Break-out Session: The Promise of Digital Twinning. McKinsey & Company
How could this method better solve and coordinate the urban challenges faced by Prague. Open discussion on the topic of digitization in the urban setting. Digital twinning: What is it? How can it be used to design the best urban environment fostering quality of life? How can it be used to model and optimize desired features of the cities? We will look into the example of Singapore, who is using digital twinning and reflect how could this method help solve the infrastructure and urban challenges faced by Prague.
15:20 | VIP Lounge Break-out Session: Residence Nádraží Žižkov Penta Real Estate
19:00 | Invitation only REGENERATE Dinner

Friday September 20

8:00 - 9:30 Registration. Remember to check your App!
8:30 | Dome Stage Yoga session REGENERATE Yourself
9:30 | Main Stage Conversation & Recap | 15 min Martin Barry, Founder & Chairman (reSITE) Prague, CZ
9:45 | Main Stage Keynote & Conversation | 30 min Yosuke Hayano, Principal Partner (MAD Architects) Beijing, CN

Opening Block Generations
“Old people in cities, frightened of the sky.” That’s the future according to science-fiction author Bruce Sterling. Urbanization, aging, inequality and climate change have conspired to push housing prices out of reach for many young people, while their parents struggle to maintain suburban homes that cannot be sustained once they are gone. How will we regenerate cities for future generations?
10:15 | MAIN STAGE Special Lecture | 20 min Kate Wagner, Founder (McMansion Hell) & Critic Washington D.C., US
10:35 | MAIN STAGE Lecture | 15 min Reza Merchant, CEO, Founder (The Collective) London, UK
11:05 | Main Stage Block Discussion | 20 min Kate Wagner, Critic & Creator (McMansion Hell) Washington D.C., US

Morning Block The Art of City-Making
Artists have played an outsized role in the mythology of urban revitalization. Seen as pioneers willing to live and work cheaply where others refuse, they inadvertently colonize neighborhoods for the creative class who follow closely behind. Still, artists retain a power and toolset to transform the neighborhoods around them. How can we create a new kind of arts-led regeneration that doesn’t lead to gentrification and displacement? And how can we encourage residents to re-make the city with them?
11:40 | Main Stage Panel Discussion | 30 min Beatrice Galilee, Architecture & Design Curator, New York, US
12:10 | Main Stage Special Lecture | 20 min Emmanuel Pratt, Founder (Sweet Water Foundation) Chicago, US
12:55 - 14:00 Lunch
13:30 | Live Mic Stage by Shared Cities In Conversation with: Yosuke Hayano Principal Partner (MAD Architects) Beijing, CN
13:45 | Live Mic Stage by Shared Cities In Conversation with: Christopher Cabaldon Mayor (City of West Sacramento) West Sacramento, US
14:00 | Live Mic Stage by Shared Cities In Conversation with: Reza Merchant CEO, Founder (The Collective) London, UK

Afternoon Block East Meets West
Popularly seen as the world’s biggest construction site, China’s urban boom is now old enough that many of its cities are in need of regeneration themselves. How do we fix the mistakes of the world’s longest, most furious building boom? Conversely, Eastern money and migrants are proving essential to the revitalization of Western cities, with unintended consequences of their own. How can East and West learn from each other in order to revitalize themselves?
14:00 | MAIN STAGE Lecture | 20 min Beatrice Leanza, Director (MAAT) Lisbon, PT
14:15 | Live Mic Stage by Shared Cities In Conversation with: Emmanuel Pratt Founder (Sweet Water Foundation) Chicago, US
14:20 | Main Stage Lecture | 20 min Jee Liu, Co-founder (WallaceLiu) London, UK
14:30 | Live Mic Stage by Shared Cities In Conversation with: Anni Sinnemäki Deputy Mayor for Urban Environment (City of Helsinki) Helsinki, FI
14:30 | Dome Stage | Registration Needed Cooperative Housing, Cooperative Business Coop Development | Break-out Session
For more information and registration: info@coopdevelopment.cz
14:40 | Main Stage Block Discussion | 25 min Beatrice Leanza, Director (MAAT) Lisbon, PT
14:45 | Live Mic Stage by Shared Cities In Conversation with: Tomáš Císař, Founder (Black n‘Arch) Prague, CZ
15:05 | Main Stage Closing Talk Show | 30 min Yosuke Hayano, Principal Partner (MAD Architects) Beijing, CN
15:35 | Live Mic Stage by Shared Cities Happy Hour with reSITE
19:00 | Goethe-Institut Foyer2 Launch of Cities Magazine #3: The future of sharing in Central European Cities Rosmarie de Wit

Saturday September 21

10:00 | Chotkovy sady Run with reSITE | Starts from Chotkovy sady, finish at Manifesto Market Smichov
Prague is well known for its historic architecture, having been the capital of the Holy Roman Empire during the 14th century and one of Europe’s important cities for centuries. However, the range of architecture from the 20th century reflects Prague’s position as a center of art and style. The Run with reSITE includes some famous buildings from the 20th century, running through parks, street art in the lead with masterpieces made by famous contemporary artist David Černý and insider tips with cafes and specialized fashion & design shops that shouldn’t be missed.

Speakers

Yosuke Hayano

Bianca Wylie

Thomas Heatherwick

Eva Jiřičná

Guy Perry

Inês de Medeiros

Matúš Vallo

Beatrice Galilee

Ravi Naidoo

Beatrice Leanza

Chris Precht

Barbara Wilks

Marianthi Tatari

András Szántó

Reza Merchant

Anni Sinnemäki

Jee Liu

Jamie Wallace

Christopher Cabaldon

Kate Wagner

Petr Pudil

Yoko Choy

Leona Lynen

Stanislav Chvála 

David Černý

Bettina Zerza

Ilias Papageorgiou

Gerard Schuurman

Stefanie Heublein

Kingsley Jayasekera

Petr Palička

Birgit Lohmann

Peter Bednár

David Chisholm

Emmanuel Pratt

Luca Ballarini

João Santa-Rita

Pavel Podruh

Solène Wolff

Tomáš Císař

Pavel Kalouš

Soňa Jonášová

Pascal Cornips

Artur Celiński

Jakub Klaska

Ondřej Chybík

Lenka Kabrhelová

Petr Návrat

Osamu Okamura

Greg Lindsay

Martin Barry

Best of reSITE

Sou Fujimoto | Between Nature and Architecture

Sou Fujimoto recalls his background and how this has influenced his way to design and create architectonic masterpieces. Awarded and celebrated all around the world the works of Sou Fujimoto Architects always play with the balance between nature and architecture. The relation of nature in the built world are the main guiding thread in this lecture of Sou Fujimoto in Prague's reSITE 2018, helping understand projects like the Serpentine Pavilion of 2013 or Milles Arbres in Paris.

Michel Rojkind on Running and Cities

Architect Michel Rojkind takes to the streets for early-morning runs to watch a city awaken into a new day. He leverages his exercise routine as a means to learn about a city and develop new approaches and strategies in urban design and his own practices.

Why Dreaming Is Essential: Winy Maas

"Don't think in blocks, don't think in buildings. Think in connections only." - Winy Maas

Kazuyo Sejima | reSITE Small Talk

Kazuyo Sejima, founding partner of Tokyo-based SANAA discusses her approach to design in the modern world.

Venue

Forum Karlin

Pernerova 51
186 00 Praha 8 - Karlín
Czech Republic

The program will include (depending on the ticket category)

  • Keynotes, lectures, panel discussions
  • Exclusive B2B break-out sessions
  • Networking events, tours, run, yoga
  • Live mic stage
  • Coffee breaks and food zone
  • Conference networking app
  • VIP Dinner & Party
  • VIP Welcome Cocktail
  • VIP and Speakers zone
  • Launch party
  • Invite-only workshops & B2B meetings
  • Launch party
  • Conference design bag

Auspices

Zdenek Hřib | Mayor of Prague

With Financial Support

Premium Partner

Partners

Organized as part of the Project

Venue Partner

Hotel Partner

Transportation Partner

Design Partner

With Kind Support

Main Media Partner

Media Partners

Annual Dinner + Party Partners

Sign-up to get your monthly portion of good news, invites and exclusive offers

Events Library